Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 36, NWS Mobile, AL

May 24, 2017George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at May 24, 2017, 9:23 AM CDT for George County, Greene County, Wayne County, Mississippi. It took effect at May 26, 2017, 7:00 PM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 24, 2017, 9:23 AM CDT (14:23 UTC)
In effect from
May 26, 2017, 7:00 PM CDT
Expired
May 27, 2017, 1:00 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 18.47 ft at May 24, 2017, 8:00 AM CDT.

actionminormoderate15202505/2405/2505/2605/2705/28
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

840 
WGUS44 KMOB 241423
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
923 AM CDT Wed May 24 2017



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Mississippi... 

  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties.

.Heavy rainfall fell over the past few days and as a result...river
levels are forecast to rise and a flood warning is now in effect.

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-153-251423-
/O.NEW.KMOB.FL.W.0036.170527T0000Z-170527T0600Z/
/LEKM6.1.ER.170527T0000Z.170527T0000Z.170527T0000Z.NO/
923 AM CDT Wed May 24 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Chickasawhay At Leakesville
* From Friday evening until late Friday night
* At 8 AM Wednesday the stage was...18.5 feet. 
* Minor flooding is forecast 
* Flood stage is 20 feet. 
* Forecast to crest at flood stage on Friday evening. The river will fall below flood
  stage later that evening.
* At 20 feet...Flooding of lowlands will occur.

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$
1 follow-up statement
887 
WGUS84 KMOB 251544
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1044 AM CDT Thu May 25 2017
 

...The flood warning is cancelled for the following rivers in Mississippi...
 
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties.


&&

MSC039-041-153-251614-
/O.CAN.KMOB.FL.W.0036.000000T0000Z-170527T0600Z/
/LEKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1044 AM CDT Thu May 25 2017

The Flood Warning is cancelled for
  The Chickasawhay At Leakesville
* At 10AM Thursday the stage was 18.5 feet. 
* Flood stage is 20.0 feet.
* At 20.0 feet...Flooding of lowlands will occur.

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 24, 6:22 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 24, 6:22 AM CDT, 3 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
622 AM CDT Wed May 24 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...CIGS/VISBYS range from VFR along to the coast to
low end MVFR/IFR north of Highway 84. An upper system spinning
over the Mid Mississippi River Valley will push east today through
tonight, bringing continued MVFR/IFR CIGS/VISBYS along with light
shra to areas along and north of Highway 84, with general MVFR to
VFR south.

/16

&&

.PREV DISCUSSION... /issued 414 AM CDT Wed May 24 2017/

NEAR TERM /Now Through Tonight/...
Shortwave energy sweeping around the base of a southward moving
upper low located over eastern portions of the Central Plains pushes
a front (currently located along the Lower Mississippi river) across
the forecast area today. Looking at the regional radar loop, the
bulk of of the rain is located closer to the upper low (read
northwest of the area), leaving a more isolated to scattered
coverage to our west to move over the area this morning. The current
activity over the land and marine portion of the forecast area
should be along our eastern border by the time the current package
comes into effect. As the day progresses, guidance is consistent
bringing a few isolated SHRA to northern portions of the forecast
area later today into tonight as the upper system transitions
from southward moving to eastward moving and opens, passing just
north of the area in the process. Am putting highest chance of
rain over eastern portions of the forecast area, mainly this
morning, with a few light SHRA hanging on over northern portions
into this evening as a result.

Cold air will move over the area behind the front, though with the
south to eastward movement transition of the upper system, am
expecting the initial northwest winds late afternoon to early
evening to transition to westerly, lessening the cold push. With
southeast portions of the forecast are seeing the cooler air last, a
northwest to southeast gradient with respect to highs is expected
today. Highs ranging from mid 70s northwest to low 80s southeast
are expected. Tonight, the cooler air overspreads the entire
forecast area, with overnight lows dropping into the well below
seasonal low to mid 50s.

/16

SHORT TERM /Thursday Through Friday night/...
The storm system which has plagued the forecast area for the past
several days will finally move east of the region Thursday. A
northwesterly flow aloft in wake of the system will herald a drier
airmass into our area as ridging, both at the surface and aloft,
moves into the forecast area. The result will be drier and slightly
cooler conditions for the 36-48 hour time period.

Shortwave ridging aloft should dampen as it heads into the eastern
United States Friday. The surface high should correspondingly move
east, resulting in a gradual return of low-level moisture to our
corner of the world Friday afternoon. Even so, precipitable water
values should remain below 1 inch, which is below climatological
means for this time of year. With no synoptic scale forcing present,
weather conditions should remain dry, although it'll likely feel a
little more humid. /02/

LONG TERM /Saturday Through Tuesday/...
Our next storm system will start to take shape Saturday, as a
shortwave trough tries to amplify heading into the Plains. The
associated cold front should push into the Lower Mississippi Valley
Sunday, then inch its way toward our forecast area for Monday and
Tuesday.

For Saturday, most of the low-level moisture is expected to pool
along the surface front extending from the Midsouth into the
ArkLaTex. And while precipitable water values approach seasonal
values for our area, any convective development will be due to
mesoscale processes. Because of the very limited nature of any
convective development, the odds of seeing showers/thunderstorms
will remain below 15% Saturday.

Things change for Sunday through Tuesday as the front approaches and
subsequently stalls. At least a scattered coverage of showers and
thunderstorms is expected through the period, with a weakening
diurnal trend anticipated by Tuesday. /02/

MARINE...
Strong westerly winds will transition to north-westerly, then ease
into Thursday night as surface high pressure moves toward and
over the area. Light to moderate onshore flow returns by Friday
as the surface high moves east of the area. A passing upper system
will bring a temporary increase in the onshore flow Saturday into
Saturday night, but by Sunday, the flow returns to a light
onshore.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 1 AM CDT Thursday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 24, 5:59 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
559 AM CDT Wed May 24 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
559 AM CDT Wed May 24 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Ahead of a front moving over the area today, isoalted to scattered
thudnerstorms are expected over areas east of the Tombigbee River.
An isolated strong to severe storm is possible this morning
southeast of Interstate 65, but organized severe activity is not
expected. Damaging winds and locally heavy rains are the primary
threat with any strong to severe storm.

A high risk of dangerous rip currents is expected today into this
evening, then become moderate tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A moderate risk of dangerous rip currents will last through
Thursday for the western Florida panhandle.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Tuesday.

GMZ630>635-650-655-670-675-251200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
559 AM CDT Wed May 24 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Moderate to strong west winds will create hazardous conditions for
small craft through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate west to northwest winds will ease into Friday, reducing
the hazard to small craft.

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.